Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Aug 7, 2018, 6:21 PM CDT for Jackson County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- Aug 7, 2018, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
County Jackson County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WWUS84 KLZK 072321
SPSLZK
Special Weather Statement
National Weather Service Little Rock AR
621 PM CDT TUE AUG 7 2018
ARZ016-025-034-072345-
Independence AR-Woodruff AR-Jackson AR-
621 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDEPENDENCE...
NORTHWESTERN WOODRUFF AND CENTRAL JACKSON COUNTIES UNTIL 645 PM
CDT...
At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Tuckerman to near
Jacksonport to 6 miles west of Tupelo. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Newport... Tuckerman...
Diaz... Swifton...
Jacksonport... Tupelo...
Campbell Station... Weldon...
Blackville... Shoffner...
Ingleside... Stegall...
Erwin... Dowdy...
Kenyon... Elgin...
Macks... Cord...
Olyphant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3537 9116 3536 9141 3536 9142 3537 9142
3539 9141 3538 9138 3540 9139 3541 9137
3543 9137 3541 9135 3542 9134 3544 9135
3544 9140 3556 9137 3583 9141 3589 9127
3589 9114 3565 9111
TIME...MOT...LOC 2321Z 249DEG 12KT 3579 9133 3559 9129 3542 9134
$$
57What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:07 PM CDT, 14 minutes earlier.
Area forecast discussion, Aug 7, 6:07 PM CDT, 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 607 PM CDT Tue Aug 7 2018 .AVIATION...00Z Forecast Cycle Overall, VFR conditions will be prevalent. However, visibility and ceilings could be restricted temporarily during storms. With scattered showers/storms expected through the end of the period, opted to go with VCTS/VCSH in the terminals where appropriate. Sustained winds will largely be out of the south to west at less than ten knots. TAFS out shortly. && .PREV DISCUSSION...(ISSUED 306 PM CDT Tue Aug 7 2018) SHORT TERM...Tonight Through Thursday Zonal flow in place aloft along and to the north of the state this afternoon, with elongated ridging remaining just to the south. An impulse in the flow was making its way just north of the area and was helping to provide lift for shower and thunderstorm development across northern Arkansas this afternoon. With high pressure in control to the south, only scattered cumulus had developed and temperatures were quite warm by 20z, in the mid 90s for many areas. Through the short term portion of the forecast, the zonal flow will give way to more amplified troughing as ridging across the west intensifies. This will allow additional pieces of shortwave energy to pass over the state. Additionally, a surface boundary will make its way into the state and will stall, helping to focus activity locally. With persistent disturbances traversing the flow and the boundary in place at the surface, widespread cloud cover and increased rain chances will be advertised in the forecast. This will lead to below normal daytime highs. Deep southwesterly moisture flow continues to be seen with today's 12z model guidance as atmospheric profiles continue to be well saturated. The latest data suggests PWAT values aoa 2" across much of the state through at least the next 48 hours, which helps support the idea of locally heavy although largely beneficial rainfall. Sluggish storm motion and weak shear aloft combined with sufficient CAPE values across the area further contribute to the idea of heavy rainfall. Ultimately, timing of individual disturbances as well as frontal position will dictate where the axis of heaviest rainfall sets up. At this time, that looks to be over portions of southwest to south central Arkansas. LONG TERM...Thursday Night Through Tuesday The pattern will remain unsettled in the extended period. Looking aloft, an amplified ridge will be noted over the western United States. A trough will extend from the Great Lakes to the mid-Mississippi Valley and southern Plains. The trough will slowly pivot to the north/east, with chances of showers/thunderstorms ahead of the trough. Toward the weekend, the trough/low pressure aloft will exit toward the Ohio Valley. Ridging will occur over the southeast states, including Arkansas, as the trough leaves. As the period comes to a close, a new cutoff low may form to the west of the state, and will head this way. Given the pattern, rain chances in Arkansas will be mainly over the southeast half of the state to begin the period. Precipitation will tend to wind down by Saturday as the low kicks out, but will return late in the weekend/early next week as the new low emerges. For the most part, not looking at widespread heavy rain in the long term. However, heavy downpours could result in localized flooding in spots. Precipitation coverage will be more than the usual this time of year. As far as temperatures, daytime readings will be below average, and close to average at night. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Aug 7, 4:51 AM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 451 AM CDT Tue Aug 7 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 451 AM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Isolated thunderstorms could develop this afternoon, mainly across northern portions of the state, although a stray thunderstorm cannot be ruled out elsewhere. Lightning, gusty winds, and heavy rain will be possible with any storms. In addition, an approaching front will bring increased chances of rain -- some heavy -- beginning late this evening and into tonight. The initial threat for heavy rain and isolated flooding will be across northern Arkansas with the threat spreading south over time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday As the cold front pushes further south, heavy rain will overspread much of the area. Isolated flooding will be possible anywhere along or near the front, which will remain nearly stationary over western, central, and southern Arkansas through late week. Isolated strong storms cannot be ruled out, although the threat for widespread severe weather remains low. Additional rainfall will be possible through the weekend and into next week. .Spotter Information Statement... Spotter activation is not likely today or tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. Cooper/Brown/Jones
In the hours before
Local storm report, Aug 7, 5:06 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
506 PM CDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 2 NE PARIS 35.31N 93.70W
08/07/2018 LOGAN AR PUBLIC
LARGE LIMBS WERE BLOWN DOWN. WIND GUSTS WERE ESTIMATED
AROUND 60 MPH.
&&
EVENT NUMBER LZK1800262
57Local storm report, Aug 7, 5:25 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG COAL HILL 35.44N 93.67W
08/07/2018 JOHNSON AR PUBLIC
A TREE WAS BLOWN DOWN. WINDS WERE ESTIMATED AT 60 MPH.
&&
EVENT NUMBER LZK1800263
57Local storm report, Aug 7, 5:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG NEWPORT 35.63N 91.24W
08/07/2018 JACKSON AR UTILITY COMPANY
STRONG WINDS CAUSED DAMAGE TO POWER LINES.
&&
EVENT NUMBER LZK1800264
57Special weather statement, Aug 7, 5:48 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Little Rock AR 548 PM CDT TUE AUG 7 2018 ARZ030-038-072315- Yell AR-Logan AR- 548 PM CDT TUE AUG 7 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LOGAN AND WEST CENTRAL YELL COUNTIES UNTIL 615 PM CDT... At 547 PM CDT, Doppler radar was tracking a strong thunderstorm over Blue Mountain, or 11 miles east of Booneville, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blue Mountain... Mount Magazine... Havana... Sugar Grove... Waveland... Corley... LAT...LON 3502 9374 3509 9381 3527 9357 3512 9344 TIME...MOT...LOC 2247Z 235DEG 12KT 3510 9371 46
Special weather statement, Aug 7, 5:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Little Rock AR
559 PM CDT TUE AUG 7 2018
ARZ032-072345-
Faulkner AR-
559 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FAULKNER COUNTY UNTIL 645
PM CDT...
At 558 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pickles Gap, or near Conway, moving east at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Conway... Greenbrier...
Vilonia... Wooster...
Enola... Mount Vernon...
Pickles Gap... Springhill...
Holland... Barney...
Hamlet... Saltillo...
Otto...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3501 9212 3501 9222 3499 9223 3503 9256
3506 9254 3511 9253 3514 9251 3517 9250
3525 9245 3526 9211
TIME...MOT...LOC 2258Z 276DEG 10KT 3515 9236
CavanaughSpecial weather statement, Aug 7, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
621 PM CDT TUE AUG 7 2018
ARZ016-025-034-072345-
Independence AR-Woodruff AR-Jackson AR-
621 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INDEPENDENCE...
NORTHWESTERN WOODRUFF AND CENTRAL JACKSON COUNTIES UNTIL 645 PM
CDT...
At 621 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Tuckerman to near
Jacksonport to 6 miles west of Tupelo. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Newport... Tuckerman...
Diaz... Swifton...
Jacksonport... Tupelo...
Campbell Station... Weldon...
Blackville... Shoffner...
Ingleside... Stegall...
Erwin... Dowdy...
Kenyon... Elgin...
Macks... Cord...
Olyphant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3537 9116 3536 9141 3536 9142 3537 9142
3539 9141 3538 9138 3540 9139 3541 9137
3543 9137 3541 9135 3542 9134 3544 9135
3544 9140 3556 9137 3583 9141 3589 9127
3589 9114 3565 9111
TIME...MOT...LOC 2321Z 249DEG 12KT 3579 9133 3559 9129 3542 9134
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:27 PM CDT | Special Weather Statement | LZK | Boone | 48 min |
| Aug 7, 12:43 PM CDT | Special Weather Statement | LZK | Baxter | 32 min |
| Aug 7, 12:54 PM CDT | Special Weather Statement | LZK | Marion | 36 min |
| Aug 7, 1:02 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy | 43 min |
| Aug 7, 2:00 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 28 min |
| Aug 7, 2:25 PM CDT | Special Weather Statement | LZK | Van Buren | 50 min |
| Aug 7, 2:58 PM CDT | Special Weather Statement | LZK | Stone | 32 min |
| Aug 7, 4:03 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 42 min |
| Aug 7, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 34 min |
| Aug 7, 4:33 PM CDT | Special Weather Statement | LZK | Jackson | 27 min |
| Aug 7, 4:37 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 38 min |
| Aug 7, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 46 min |
| Aug 7, 4:51 PM CDT | Flash Flood Warning | LZK | Johnson, Logan | 3 hr |
| Aug 7, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White | 47 min |
| Aug 7, 5:48 PM CDT | Special Weather Statement | LZK | Logan | 27 min |
| Aug 7, 5:54 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 36 min |
| Aug 7, 5:59 PM CDT | Special Weather Statement | LZK | Faulkner | 46 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 26 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | LZK | White | 55 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | LZK | Prairie, White | 40 min |
| Aug 7, 6:56 PM CDT | Special Weather Statement | LZK | Yell | 49 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.